We understand that people with cancer are worried about coronavirus.
Here is the
We will update it regularly.
Go to your personalised cancer information and support area
Existing Macmillan user? Access your events, volunteering and Macmillan Online Community
Although we make every effort to ensure accuracy, Macmillan Cancer Support cannot accept liability for this information, or for third-party information such as other websites to which we link. If you are concerned about your health you should consult your doctor. Please bear in mind that your question can be read by others - don't post your contact details or any other information that could personally identify you. All answers will be based on information that is correct at the time of posting.
I was diagnosed with the above on 2018 it is in my bones small amount in lungs and scalp; ER positive HER 2 negative on scalp biopsy
i have started to have lumps appear on my scalp cyst like and I’m getting paranoid about them is my cancer spreading etc. I’m taking Letrozole at the moment as I have been taken off my palpaciclb because of COVID-19 so my immune system is protected. I have been to my gp about the cysts but she really did now anything she just gave me some hydrocortisone cream for them as one of the cyst has gone a funny shape due to some form of leakage. I am due to speak to my oncologist on Friday by phone but I am concerned about them. Can you advise please
Thank for your post and welcome to the online community.
Changes to treatment can be a worrying time, and when you have new symptoms it’s only natural to fear that the cancer itself might be misbehaving.
I’m not sure when the Palbociclib was stopped or how long you had been taking it. I’m not able to see that there would be any withdrawal effects in relation to skin changes. Letrozole however can cause a number of different types of rashes including flat and raised lesions, affecting up to 10% of people taking the drug. We couldn’t say for sure, but it worth asking your oncologist if taking the letrozole on its own could be the cause.
In the absence of a face to face conversation it is difficult to have the lumps assessed. It might be worth asking if a video call is possible, if you have a phone capable of it. That way if they are visible your oncologist may be able to have a reasonable look at the lumps. It may mean having to have someone with you to angle the phone, and to be in a well-lit room.
Has the hydrocortisone cream made any difference? If there’s no improvement after using it for a week, it’s worth asking your GP if it should be stopped. You would expect to see some benefit within that time. If there’s additional heat, redness or pain on or around the lumps this can indicate infection, and it would require a further review.
I’m sorry we can’t say with any certainty what the cause is, and I hope your consultation on Friday helps to give you some clarity about them. In the meantime, why not post on our breast cancer group too? Though no one can offer a conclusive answer just now, having contact with others possibly also going through treatment changes might be a good support.
If we can help further, please don’t hesitate to stay in touch
Take care, Linda (Cancer Information Nurse Specialist)
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: